# SDR 2011FA0000420

- Difficulty date: June 26, 2011
- Submitted: June 26, 2011
- Operation: General aviation
- Aircraft: N907SE
- Make and model: Cirrus SR22
- Aircraft serial: 2121
- Aircraft time: 544 hours
- System (JASC): 2430 · DC Generating System
- Part: Wire
- Condition: Arced
- Location: Electrical
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, H, J
- Precautionary procedure: A

## Discrepancy

ALT1 FIELD WIRE T120 NOT SECURED PROPERLY RESULTING IN CHAFING THEN ARCING TO CYLINDER NR 5 INTAKE STUD CAUSING ALT1 AND ALT1 FIELD CONTROL MODULE FAILURE AND ALT1 FAILURE INDICATION. THE AIRCRAFT HAS APPROX 40 HRS SINCE ANNUAL INSP. THE FAILURE RESULTED IN AN UNSCHEDULED/UNEVENTFUL LANDING. REPAIRS INCLUDED WIRING REPAIR, ALT1 REPLACEMENT, AND ALT1 FIELD CONTROL MODULE REPLACEMENT. THE CIRRUS AIRPLANE MAINT MANUAL CHAPT 24-30 PG 13 DOES NOT ADDRESS SECURING THE WIRING WHICH RUNS IN CLOSE PROXIMITY TO THE #5 CYLINDER STUD AND CAN CHAFFE CAUSING ARCING AND FAILURE..
